Decay of Turbulent Axisymmetrical Free Flows With Rotation

[+] Author and Article Information
A. Chervinsky

Department of Aeronautical Engineering, Technion—Israel Institute of Technology, Haifa, Israel

D. Lorenz

Department of Mathematics, Technion—Israel Institute of Technology, Haifa, Israel

J. Appl. Mech 34(4), 806-812 (Dec 01, 1967) (7 pages) doi:10.1115/1.3607838 History: Received October 18, 1966; Revised May 31, 1967; Online September 14, 2011


Previous studies on turbulent swirling jets are extended to cover general axisymmetrical turbulent free flows with rotation, with particular considerations of free jets and wakes. The equations governing the flow are integrated subject to the pertaining boundary conditions making use of the usual boundary-layer approximations. The axial and tangential components of velocity are assumed to retain similar forms of radial distributions and a set of two ordinary first-order differential equations is derived, the solution of which describes the axial decay of the maximal axial and tangential velocities. Integration of the differential equations in the particular case of uniform external velocity subject to conditions at the orifice results in a set of two second-order algebraic equations which are readily solved. The theoretical solutions derived for a free jet are compared with available experimental results.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In